Oklahoma, 2006

Damaging Winds in Oklahoma, June 10, 2006

June 10, 2006 · NWS OUN · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 1:56 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 10, 1:56 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT SAT JUN 10 2006

.DISCUSSION...
A SLIGHT COOLING TREND...AT LEAST COOLER WITH RESPECT TO 100+
TEMPS...WILL COMMENCE TOMORROW AS WEAK FRONTAL BOUNDARY IS STILL
FORECAST TO PROGRESS SLOWLY THROUGH THE REGION. THE EFFECTS WILL
BE MOST NOTICEABLE ACROSS NORTHERN OKLAHOMA...LEAST NOTICEABLE
ACROSS OUR WESTERN NORTH TEXAS ZONES. MODERATE SOUTHWESTERLY WINDS
TODAY ARE RESULTING IN NEAR OR RECORD BREAKING HEAT. THIS WILL BE
SEEN AGAIN TOMORROW JUST AHEAD OF THE FRONTAL BOUNDARY...WITH ONLY
FAR NORTHERN OKLAHOMA EXPECTED TO SEE A DROP IN HIGH TEMPS FOR
SUNDAY. MENTIONED FRONT IS FORECAST TO OOZE ACROSS OKLAHOMA AND
NORTH TEXAS SUNDAY NIGHT AND EARLY MONDAY...WHICH IS DEPICTED MOST
AGRESSIVELY BY THE GFS. GIVEN UPPER RIDGE IN PLACE...FORECAST IS
MORE IN LINE WITH NAM/WRF MODELS IN BRINGING IN A MORE GRADUAL
BACK-DOOR FRONT. THIS WILL STILL YIELD SLIGHTLY COOLER TEMPERATURES
FOR A FEW DAYS...MAINLY MONDAY AND TUESDAY...BEFORE UPPER 90S AND
100S RETURN.

AS FAR AS POPS...WILL KEEP SLIGHT CHANCES POPS GOING ACROSS THE
NORTH AND WEST TONIGHT WHERE MID-LEVEL MOISTURE PLUME AND WEAK
S/WV TROF COULD ALLOW FOR ISOLATED DEVELOPMENT. LOW POPS WILL
CONTINUE ACROSS THE NORTH AS POSSIBLE MCS DIVES SOUTHEAST OUT OF
KANSAS LATE TONIGHT INTO TOMORROW MORNING. DURING THE DAY TOMORROW
WILL KEEP LOW POPS NEAR FRONTAL BOUNDARY AND WITH THE POSSIBILITY
FOR HIGH PLAINS MCS ACTIVITY AND NORTHWESTERLY FLOW...WILL KEEP
LOW POPS ACROSS ABOUT THE NORTHERN HALF OF OKLAHOMA INTO MONDAY
AFTERNOON. AFTER THAT...DRY FORECAST WILL BE MAINTAINED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71 100  69  93 /  10  10  10  20
HOBART OK         72 101  68  96 /  20  10  10  20
WICHITA FALLS TX  73 102  72  99 /   0  10  10  10
GAGE OK           68  92  66  90 /  20  20  20  20
PONCA CITY OK     71  94  67  88 /  20  20  20  20
DURANT OK         74  98  72  97 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/11
Hazardous weather outlook, Jun 10, 11:34 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT SAT JUN 10 2006

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1234 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE.

LOCATION...
THUNDERSTORMS ARE MOST LIKELY IN NORTHWEST OKLAHOMA...WITH ISOLATED
ACTIVITY INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
2 PM THROUGH 8 PM.

DISCUSSION...
A TROUGH EXTENDING FROM THE SURFACE TO MID LEVELS WILL MOVE INTO
NORTHWEST OKLAHOMA AND THE EASTERN TEXAS PANHANDLE THIS AFTERNOON.
LIFTING AHEAD OF THIS FEATURE WILL COMBINE WITH WEAK TO MODERATE
INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS. THE MOST LIKELY AREA
FOR STORM DEVELOPMENT IS BETWEEN CHEYENNE AND WOODWARD...WITH
MOVEMENT TO THE NORTHEAST. MORE ISOLATED ACTIVITY MAY DEVELOP IN THE
TEXAS PANHANDLE AND MOVE TOWARD FAR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...BETWEEN ELK CITY AND KNOX CITY. WITH ANY THUNDERSTORMS
TODAY...THE HOT AND DRY ENVIRONMENT WILL SUPPORT STRONG WIND GUSTS
OR MICROBURSTS WHICH COULD PRODUCE LOCALLY DAMAGING WINDS. THE
ACTIVITY WILL DIMINISH BY MID EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
CONTINUED HOT AND DRY WEATHER WILL STRESS BOTH PEOPLE AND
VEGETATION. PEOPLE INVOLVED IN OUTDOOR ACTIVITY WILL NEED TO TAKE
PRECAUTIONS TO MINIMIZE THE RISK OF HEAT RELATED ILLNESS.
HIGH TO VERY HIGH FIRE DANGER WILL ALSO REMAIN IN PLACE...ESPECIALLY
IN DRIER PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE
REFER TO THE FIRE DANGER STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
ALTHOUGH COVERAGE WILL BE LIMITED...A FEW THUNDERSTORMS ARE EXPECTED
AGAIN SUNDAY. A WEAK COLD FRONT WILL SAG SOUTH ACROSS PARTS OF
OKLAHOMA DURING THE DAY. CONVERGENCE ALONG THE BOUNDARY AND STRONG
SURFACE HEATING MAY AGAIN SUPPORT THUNDERSTORMS ACROSS NORTHERN AND
WEST CENTRAL OKLAHOMA. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS
FROM MICROBURSTS.

OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL COOL ONLY BRIEFLY IN PARTS OF OKLAHOMA.
OTHERWISE...THE UNSEASONABLE HEAT WILL CONTINUE SUNDAY AND INTO NEXT
WEEK. PEOPLE INVOLVED IN OUTDOOR ACTIVITY WILL NEED TO TAKE
PRECAUTIONS TO MINIMIZE THE RISK OF HEAT RELATED ILLNESS. HIGH FIRE
DANGER WILL CONTINUE TO BE A CONCERN FOR LOCATIONS WITH DRIER
VEGETATION.

BURKE/MAXWELL

In the hours before

Special weather statement, Jun 10, 1:35 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT SAT JUN 10 2006

OKZ005-006-102000-
ALFALFA OK-WOODS OK-
235 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

A STRONG THUNDERSTORM WAS DEVELOPING IN FAR SOUTHEAST WOODS
COUNTY...OR 13 MILES WEST OF ALINE AT 235 PM CDT...MOVING NORTHEAST
AT 15 MPH.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE.

BURKE
Special weather statement, Jun 10, 1:59 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT SAT JUN 10 2006

OKZ006-102030-
ALFALFA OK-
259 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CARMEN AT 259 PM CDT...MOVING
NORTHEAST AT 30 MPH. OTHER THUNDERSTORMS WERE DEVELOPING NORTH OF
HELENA.

WINDS AROUND 55 MPH ARE POSSIBLE.

BURKE
Special weather statement, Jun 10, 2:01 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT SAT JUN 10 2006

OKZ011-102030-
MAJOR OK-
301 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER ORIENTA AT 301 PM CDT...MOVING
NORTHEAST AT 25 MPH TOWARD CLEO SPRINGS.

WINDS AROUND 55 MPH ARE POSSIBLE.

BURKE
Special weather statement, Jun 10, 2:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT SAT JUN 10 2006

OKZ007-102045-
GRANT OK-
317 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

STRONG THUNDERSTORMS WERE LOCATED 6 MILES SOUTH OF WAKITA AND 7
MILES NORTHWEST OF NASH AT 317 PM CDT...MOVING NORTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

BURKE
Special weather statement, Jun 10, 2:24 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT SAT JUN 10 2006

OKZ006-011-102100-
ALFALFA OK-MAJOR OK-
324 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND MAJOR COUNTIES.

ISOLATED STRONG THUNDERSTORMS EXTENDED FROM GREAT SALT PLAINS LAKE
TO JET...TO CLEO SPRINGS...AT 324 PM CDT...MOVING NORTHEAST AT 20
MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

BURKE
Special weather statement, Jun 10, 2:33 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT SAT JUN 10 2006

OKZ007-102100-
GRANT OK-
333 PM CDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MEDFORD TO 5 MILES
NORTHWEST OF NASH AT 333 PM CDT...MOVING NORTHEAST AT 25 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE.

BURKE

The radar

The Vance AFB radar (KVNX), 51 km away, was scanning. The volume nearest the first event began at 21:04 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
June 10, 3:05 PM CST
Where
Grant County, 3 mi E of Renfrow
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.917, -97.600

Thunderstorm Wind, Kay

When
June 10, 3:55 PM CST
Where
Kay County, Braman
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
36.933, -97.333

The roof of a local cafe was partially blown off. A two foot diameter tree was downed. Tree limbs, 4-5 inches in diameter, were also snapped.

Thunderstorm Wind, Kay

When
June 10, 5:08 PM CST
Where
Kay County, 1 mi W of Kildare
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.817, -97.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515136, 5515137, 5515186.